Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Polynomial group laws. II

Author: Zensho Nakao
Journal: Proc. Amer. Math. Soc. 80 (1980), 196-200
MSC: Primary 14L17; Secondary 20G15
MathSciNet review: 577743
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let V be a Zariski-open (i.e., cofinite) subset of an infinite field K. Call a map $ m:V \times V \to V$ separately polynomial if for each $ x \in V$ the two partial maps $ y \to m(x,y),y \to m(y,x)$ are polynomial. If $ m:V \times V \to V$ is a separately polynomial group law, then either $ V = K$ and $ m(x,y) = x + y + k$ for some $ k \in K$ or $ V = K - \{ k\} $ and $ m(x,y) = b(x - k)(y - k) + k$ for some $ k \in K$ and $ b \in {K^\ast} = K - \{ 0\} $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14L17, 20G15

Retrieve articles in all journals with MSC: 14L17, 20G15

Additional Information

PII: S 0002-9939(1980)0577743-X
Keywords: Separately polynomial group laws
Article copyright: © Copyright 1980 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia